Does anyone know if the medicine Pravastatin (for high cholesterol) can cause your sugar to go up? I had quit taking it for about 2 weeks and my sugar which is usually high came down to 90-120, when I started taking it again my sugar went back up to 180-230.
Statin drugs are known to have a side effect of raising blood sugars / inducing diabetes. They also have many other side effects. If you do take them, please make sure you also take a CoQ10 supplement, as they deplete your body's CoQ10 (which is critical for cardiac health).
It would be better if you can manage your cholesterol though dietary measures. Against what one would think as common sense a low carb diet (high fat, moderate protein), along with regular and intense exercise, can effectively reduce cholesterol. A regular glass of red wine (remember moderation) may also help.
Fats should be natural sources under such a diet (ie. olive oil, coconut oils, cold pressed nut oils, unprocessed dairy), and avoid transfats (manmade and processed fats), strictly limit fructose from all sources (particularly high fructose corn syrup - but also limit fruits). Carbs should come from plenty of non-starchy vegetables. Avoid processed foods.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.